Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On isolated smooth curves of low genera in Calabi-Yau complete intersection threefolds

Author: Andreas Leopold Knutsen
Journal: Trans. Amer. Math. Soc. 364 (2012), 5243-5264
MSC (2010): Primary 14D15; Secondary 14B05, 14C05, 14C20, 14H45, 14J28, 14J32, 14N10
Published electronically: May 22, 2012
MathSciNet review: 2931328
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Building on results of Clemens and Kley, we find criteria for a continuous family of curves in a nodal $ K$-trivial threefold $ Y_0$ to deform to a scheme of finitely many smooth isolated curves in a general deformation $ Y_t$ of $ Y_0$. As an application, we show the existence of smooth isolated curves of bounded genera and unbounded degrees in Calabi-Yau complete intersection threefolds.

References [Enhancements On Off] (What's this?)

  • 1. H. Clemens, Homological equivalence, modulo algebraic equivalence, is not finitely generated, Publ. Math. IHES 58 (1983), 19-38. MR 720930 (86d:14043)
  • 2. H. Clemens, H. P. Kley, Counting curves that move with threefolds, J. Algebraic Geom. 9 (2000), 175-200. MR 1713525 (2000g:14060)
  • 3. I. Dolgachev, M. Kapranov, Arrangements of hyperplanes and vector bundles on $ \mathbb{P}^n$, Duke Math. J. 71 (1993), 633-664. MR 1240599 (95e:14029)
  • 4. T. Ekedahl, T. Johnsen, D. E. Sommervoll, Isolated rational curves on K3-fibered Calabi-Yau threefolds, Manuscr. Math. 99 (1999), 111-133. MR 1697206 (2000i:14061)
  • 5. H. Esnault, E. Viehweg, Lectures on vanishing theorems, DMV seminar, Band 20, Birkhäuser Verlag, Basel-Boston-Berlin (1992). MR 1193913 (94a:14017)
  • 6. S. Katz, On the finiteness of rational curves on quintic threefolds, Compos. Math. 60 (1986), 151-162. MR 868135 (88a:14047)
  • 7. H. P. Kley, Rigid curves in complete intersection Calabi-Yau threefolds, Compos. Math. 123 (2000), 185-208. MR 1794857 (2002h:14067)
  • 8. H. P. Kley, On the existence of curves in K-trivial threefolds, Preprint, math.AG/9811099 (1998).
  • 9. A. L. Knutsen, Smooth curves on projective $ K3$ surfaces, Math. Scand. 90 (2002), 215-231. MR 1895612 (2003c:14041)
  • 10. A. L. Knutsen, Smooth, isolated curves in families of Calabi-Yau threefolds in homogeneous spaces, revised version in preparation.
  • 11. S. Mori, On degrees and genera of curves on smooth quartic surfaces in $ \mathbb{P}^3$, Nagoya Math. J. 96 (1984), 127-132. MR 771073 (86g:14023)
  • 12. K. Oguiso, Two remarks on Calabi-Yau Moishezon threefolds, J. für die Reine und Angew. Math. 452 (1994), 153-161. MR 1282199 (95f:32032)
  • 13. B. Saint-Donat, Projective models of $ K-3$ surfaces, Amer. J. Math. 96 (1974), 602-639. MR 0364263 (51:518)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14D15, 14B05, 14C05, 14C20, 14H45, 14J28, 14J32, 14N10

Retrieve articles in all journals with MSC (2010): 14D15, 14B05, 14C05, 14C20, 14H45, 14J28, 14J32, 14N10

Additional Information

Andreas Leopold Knutsen
Affiliation: Department of Mathematics, University of Bergen, Johannes Brunsgate 12, 5008 Bergen, Norway

Keywords: Isolated curves, deformations, Hilbert schemes, Calabi-Yau threefolds, singularities
Received by editor(s): January 14, 2010
Received by editor(s) in revised form: April 19, 2010, June 8, 2010, and September 4, 2010
Published electronically: May 22, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society